A Novel Desensitization Protocol for Infliximab Hypersensitivity in a 13-Year Old Patient with Pustular Psoriasis.

January 20, 2019

Drug hypersensitivity reactions to infliximab have been reported in pediatric patients. At times, these patients may need infliximab administration in spite of hypersensitivity. However, only a few reports of desensitization protocols are available in the literature in pediatric patients. We report a case of immediate hypersensitivity reaction to intravenous infliximab in a 13-year-old child suffering from pustular psoriasis who eventually underwent a 14 step desensitization protocol for the administration of infliximab in a pediatric intensive care unit. Although our desensitization protocol was safe and effective, we recommend the entire desensitization procedure to be performed under the supervision of experienced personnel in a pediatric intensive care unit. Future studies with larger sample size are needed to confirm our findings.

as reported in: Behera SK, Selvarajan S, Mathews J, Shajil C, Das S, Munisamy M, Xavier AS. Curr Drug Saf. 2019:14(2):158-162. doi: 10.2174/1574886314666190119115632.